Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 1, NWS Lubbock, TX

February 19, 200724 counties in Texas

NWS Lubbock, TX issued this red flag warning at Feb 19, 2007, 4:10 AM CST for 24 counties in Texas. It took effect at Feb 19, 2007, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 19, 2007, 4:10 AM CST (10:10 UTC)
In effect from
Feb 19, 2007, 12:00 PM CST
Expired
Feb 19, 2007, 5:00 PM CST
In force
5 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3754 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KLUB 191010
RFWLUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
410 AM CST MON FEB 19 2007

TXZ021>044-200000-
/O.NEW.KLUB.FW.W.0001.070219T1800Z-070220T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
410 AM CST MON FEB 19 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON FOR 20 FOOT WINDS EXCEEDING 20 MPH...RELATIVE HUMIDITY
VALUES AT OR BELOW 15 PERCENT FOR 3 OR MORE HOURS AND A HIGH FIRE 
DANGER...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON. 

SURFACE PRESSURE GRADIENT IS EXPECTED TO TIGHTEN LATER THIS
MORNING ACROSS THE SOUTH PLAINS. SOUTHWEST TO WEST WINDS AT THE
20 FOOT LEVEL ARE EXPECTED TO EXCEED 20 MPH WITH CORRESPONDING
RELATIVE HUMIDITY VALUES BELOW 15 PERCENT THROUGH THE AFTERNOON
HOURS. IN ADDITION...STRONG DOWNSLOPE FLOW AND DEEP MIXING WILL
YIELD WARM TEMPERATURES FROM THE UPPER 60S TO THE MIDDLE 70S
ACROSS THE WARNING AREA. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

KW
1 follow-up statement
000 
WWUS84 KLUB 192300
RFWLUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
500 PM CST MON FEB 19 2007

...RED FLAG WARNING CANCELED FOR AREA...

TXZ021>044-200000-
/O.CAN.KLUB.FW.W.0001.000000T0000Z-070220T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
500 PM CST MON FEB 19 2007

...RED FLAG WARNING IS CANCELLED...

RELATIVE HUMIDITIES HAVE BEEN HIGHER THAN FORECAST ACROSS THE
SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS MAINLY DUE TO
AN INCREASE IN MID LEVEL MOISTURE ACROSS THE REGION. RED FLAG
CONDITIONS HAVE BEEN MARGINAL IN MOST LOCATIONS. THUS THE RED FLAG
WARNING HAS BEEN CANCELED.

$$

JAMES

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Feb 19, 3:52 AM CST, 18 minutes earlier.

Area forecast discussion, Feb 19, 3:52 AM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
352 AM CST MON FEB 19 2007

.SHORT TERM...
UNSEASONABLY WARM AND DRY CONDITIONS EXPECTED TODAY AS LOW LEVEL
SOUTHWEST-WEST FLOW DEVELOPS ACROSS THE SOUTH PLAINS. LEE SIDE
SURFACE PRESSURE TROUGH COUPLED WITH DEEP MIXING AND ADIABATIC
WARMING WILL CREATE VERY DRY RELATIVE HUMIDITY VALUES AND
TEMPERATURES MODERATING INTO THE 70S IN MOST LOCATIONS EXCEPT
PERHAPS THE EXTREME SOUTHWEST PANHANDLE. NWP DEWPOINTS ARE TOO LOW
FOR THIS TYPE OF PATTERN SETUP. HAVE TRENDED DEWPOINTS INTO THE
TEENS ON THE CAPROCK. WEST TEXAS MESONET DATA FROM YESTERDAY
INDICATED DEWPOINTS IN THE LOWER TEENS WITH A FEW ISOLATED SINGLE
DIGIT READINGS NOTED. DID SEE A FEW SITES BRIEFLY TAP RED FLAG
CRITERIA.

IN ADDITION...TIGHT SURFACE PRESSURE GRADIENT WILL YIELD LOW END
WINDY CONDITIONS FROM MID-LATE MORNING THROUGH THE AFTERNOON HOURS.
RESULTS OF LOCAL WIND STUDY AND NWP ANALYSIS/COLLABORATION WITH
NEIGHBORING WFOS SUGGESTS THAT WINDS SHOULD REMAIN BELOW ADVISORY
LEVELS. EVEN THE MORE BULLISH GFS MOS KEEPS WIND SPEEDS IN THE
23-26KT RANGE. WILL KEEP A 25 TO 30 MPH FORECAST WITH A FEW GUSTS IN
THE 45 MPH RANGE TODAY ESPECIALLY OVER THE CENTRAL AND SOUTHERN
COUNTIES ON THE CAPROCK. PATCHY BLOWING DUST A POSSIBILITY
ESPECIALLY NEAR OPEN FIELDS.

MID AND HIGH LEVEL MOISTURE IS EXPECTED TO GRADUALLY INCREASE FROM
SOUTHWEST TO NORTHEAST THROUGH THE AFTERNOON AS A SLUG OF PACIFIC
MOISTURE ADVANCES NORTHEAST IN THE FLOW ALOFT. THERE IS SOME CONCERN
THAT THE INCREASE IN MID AND HIGH LEVEL CLOUDS MAY OFFSET
MIXING/WIND SPEEDS BUT FEEL THE TIMING OF THE CLOUDS WONT ARRIVE
UNTIL LATER THIS AFTERNOON WHEN THE BEST MIXING HAS ALREADY
OCCURRED.

WINDS WILL DIMINISH INTO THE BREEZY CATEGORY SHORTLY AFTER 00Z BUT
SPEEDS OVER 10KTS STILL EXPECTED THROUGH EARLY TUESDAY MORNING. THIS
WILL KEEP PBL WELL MIXED WITH MILDER OVERNIGHT LOWS IN THE MID-UPPER
30S CAPROCK TO MIDDLE 40S OVER THE ROLLING PLAINS.  KW

.LONG TERM...
WILL MAKE FEW CHANGES TO THE FORECAST THIS MORNING AS...FOR THE
MOST PART...MODEL SUITE CONTINUES TO SHOW PRETTY GOOD CONSISTENCY.
OF NOTE HOWEVER IS THE NAM-WRF WITH ITS HANDLING OF THE UPPER LOW
CURRENTLY ALONG THE COAST OF SRN CALIF. THE MODEL CONTINUES TO CUT
OFF ENERGY OVER THE NEXT 12 HOURS OR SO BEFORE OPENING IT UP AND
SHIFTING EWD. BY THE TIME IT REACHES HERE IT IS STILL FAIRLY
VIGOROUS AND WITH MORE OF A BACKED FLOW IT IS ABLE TO TAP INTO A
BETTER MOISTURE PROFILE THAN THE OTHER MODELS DEPICT. THE GFS...
ECMWF AND UKMET EACH ARE EVEN A BIT MORE PROGRESSIVE AND SHEARED
WITH THIS WAVE THAN PREVIOUSLY. WILL CONTINUE TO FAVOR THE
CONSENSUS ATTM THUS CONTINING TO YIELD A DRY FORECAST FOR TUESDAY
AND WEDNESDAY. ATTENTION THEN FOCUSES ON THE MUCH MORE SIGNIFICANT
UPPER SYSTEM PROGGED TO MOVE ONTO THE CENTRAL PLAINS SATURDAY.
TREND HAS BEEN FOR A FURTHER NORTH AND WEAKER SYSTEM. GRADIENT
STILL LOOKS PRETTY TIGHT FOR SATURDAY AND THUS STILL LOOKS LIKE A
POTENTIAL WIND PRODUCER...ALTHOUGH THIS RUN IS A LITTLE EARLIER
WITH THE STRONG COLD ADVECTION WHICH WOULD TEND TO KEEP WINDS DOWN
SOME. STILL A LONG WAY TO GO BEFORE THIS ONE AND WILL KEEP MENTION
LIMITED TO THIS DISCUSSION FOR NOW. GFS CONTINUES TO PRODUCE SOME
LIGHT QPF ACROSS THE PANHANDLE...MAINLY NORTH OF THE FCST AREA.
PATTERN STILL LOOKS QUITE IFFY...HOWEVER...REGARDING PRECIP
POTENTIAL AND WILL KEEP FCST DRY ATTM. TEMPS FOR THE WEEK LOOK TO
STAY WARM UNDER MAINLY ZONAL FLOW ALOFT BEFORE THE FLOW BUCKLES
THIS WEEKEND AND COLD ADVECTION IS ABLE TO SPREAD SOUTHWARD.

&&

.AVIATION...
TIGHT SURFACE PRESSURE GRADIENT IS EXPECTED TO DEVELOP AT TERMINALS
KLBB AND KCDS BY MID-LATE MORNING. THIS WILL YIELD SOUTHWEST TO WEST
WINDS OF 20 TO 30KTS WITH A FEW GUSTS APPROACHING 35 TO 40KTS AT
TIMES. PATCHY BLOWING DUST WILL BE POSSIBLE. THE WINDS WILL DIMINISH
AFTER 23Z. SOUTHWEST FLOW ALOFT EXPECTED TO INCREASE INTO TUESDAY
MORNING WITH THE POSSIBILITY OF LOW LEVEL WIND SHEAR DEVELOPING. KW

&&

.FIRE WEATHER...
RED FLAG WARNING WILL BE HOISTED FROM 18Z TO 00Z TODAY FOR ALL 24
COUNTIES OF THE CWFA. TIGHT PRESSURE GRADIENT WILL DEVELOP BY
MID-LATE MORNING ACROSS THE REGION. THIS WILL PROVIDE IDEAL RED FLAG
CONDITIONS WITH 20 FOOT WIND SPEEDS IN THE 20 TO 25 MPH RANGE WITH
GUSTS OF 30 TO 35 MPH AND VERY DRY RH VALUES BELOW 15 PERCENT.THIS
COMBINED WITH DOWNSLOPE FLOW AND DEEP MIXING WILL PROVIDE WARM AND
VERY DRY LOW LEVEL CONDITIONS. NFDRS RATING OF HIGH HAS BEEN POSTED
FOR ALL OF THE AREA.  KW

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        67  36  64  28  68 /   0   0  10   0  10
TULIA         69  35  65  32  68 /   0   0  10  10  10
PLAINVIEW     71  37  67  32  68 /   0   0  10  10  10
LEVELLAND     73  38  69  32  70 /   0   0  10  10  10
LUBBOCK       74  39  70  35  70 /   0   0  10  10  10
BROWNFIELD    73  39  70  32  70 /   0   0  10  10  10
CHILDRESS     76  41  69  38  69 /   0   0  10  10  10
SPUR          76  41  73  40  71 /   0   0  10  10  10
ASPERMONT     78  45  74  41  73 /   0   0  10  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
THE FOLLOWING ZONES: TXZ021>044.

&&

17/07/17
Hazardous weather outlook, Feb 18, 5:49 AM CST, 22 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
549 AM CST SUN FEB 18 2007

TXZ021>044-191200-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
549 AM CST SUN FEB 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SUSTAINED WIND SPEEDS MAY EXCEED ADVISORY CRITERIA...30 MPH...AT SOME
LOCATIONS ON THE CAPROCK MONDAY.

Nearby

Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.